I had to effectively throw a tantrum, but I got some help


#1

Okay, I left a post in the forum about being angry about what my doctor’s office said. My parting shot in that conversation was "I am not happy about this at all. I think you need to get more up to date information on how diabetes and pre diabetes is being treated. Perhaps I need to find another doctor who is more well informed about modern treatment of diabetes. " (Yes, I really do say things like that. I was very mad. )

AND… I got a return call from the student intern, who informed me the dr had reconsidered, and would call in an rx of metformin, but only if I agree to follow the ADA diet. A DIABETIC diet, she repeated, not a WEIGHT LOSS DIET, it’s very different, she wanted to be sure i understood. (I agreed to follow a diabetic diet. That is what I verbally agreed to do. I refuse to follow the ADA diet, I am sticking with low carb. JSYK) I am getting really tired of being talked to like a 4 year old. And I need to check with them in two months. Interesting, because the metformin runs out in one. I think they just gave me this rx to shut me up. Fine. If you’re goingt o treat me like an infant, I am goingt o feel perfectly fine about throwing temper tantrums to get you to do what you should already be doing. It is just demeaning. I think at the end of this road I still need to find another doctor.

I was under the impression that metformin wouldn’t kick in right away, that it takes time to build up in the system, but after the first pill my 2 hr pp was 93. I haven’t seen double digits for months. Last three wake ups have been between 107 and 111, way better than 126 and 135. And NO 155’s or 179’s. Okay, I have also been good with my diet. I was really really good over turkey day. I deserve kudos for that. I did not eat the pumpkin cookies. BUt even with the same attention to diet, I was getting 155’s and 179’s, and as I noted with dismay going over my numbers, a few 200+'s. Yuck.

Now the metformin rx has no refills, but it’s a start. and I think I see a difference right now, which I did not expect. The way the student intern talked, you’d have thought she was giving me a drug that caused sever hypos, or some other freakish side effect. So far, very smooth, no stomach upset at all, no nausea, no diarrhea. But then I am not eating much carb at all.


#2

Show them Bernstein’s book. Or print out the cover of his “Diabetic Diet” book and show them that.